MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991015
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the echo 2 ps portion of the ventralight st w/ echo ps 2 device was inadvertently left in the patient following mesh implant; and the patient underwent surgery for the removal for echo ps 2.Based on the information provided the reported event is determined to be use related with no malfunction of the device as the instructions-for-use were not followed.Per the instructions-for-use, supplied with this device, "once initial mesh fixation is complete, the echo 2 positioning system (which includes deployment frame, center hoisting suture and all connectors) must be removed from the patient and appropriately discarded.It is not part of the permanent implant." review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in may, 2021.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per medwatch report (mw5152956): "it was incidentally noted on an x-ray, that the eps positioner for the umbilical hernia mesh used for a repair on (b)(6) 2021, was still in the patient.This is the 2nd time the failure of the surgeon to remove the eps positioner has occurred here.Is there a better design for removal of the positioner or that would not require a removable positioner? both times, the positioner was removed without incident, but did require additional surgical intervention." per information provided by customer contact: on (b)(6) 2021 patient underwent laparoscopic umbilical hernia repair with implant of ventralight st w/echo 2 positioning system and a bilateral inguinal hernia repair with mesh just prior to this procedure.On 09-feb-2024, echo 2 ps incidentally detected on x-ray and was removed without issues on 06-mar-2024 as a same day surgery.This file represents the event #1.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19186234
Report Number1213643-2024-00159
Device Sequence Number17929060
Product Code FTL
UDI-Device Identifier00801741130984
UDI-Public(01)00801741130984
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number5991015
Device Lot NumberHUFP2009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale